Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 133, NWS St. Louis, MO

December 2, 2018Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 2, 2018, 6:18 AM CST for Lewis County, Missouri. It was in force for 72 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 6:18 AM CST (12:18 UTC)
Expired
Dec 5, 2018, 6:00 AM CST
In force
72 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

034 
WGUS43 KLSX 021218
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
618 AM CST Sun Dec 2 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  North Fabius River near Ewing

.This Flood Warning is a result of around 1 inch of precipitation 
the past 24 hours and less than a tenth of an inch forecast in the
next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-031218-
/O.NEW.KLSX.FL.W.0133.181202T1218Z-181205T1200Z/
/EWNM7.1.ER.181202T0948Z.181202T1130Z.181204T1200Z.NO/
618 AM CST Sun Dec 2 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North Fabius River near Ewing
* until Wednesday morning.
* At  5:30 AM Sunday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by 
  Tuesday morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

North Fabius River
  Ewing           11.0   11.53      10.9   11.0    9.0    7.1    6.2


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$
2 follow-up statements
193 
WGUS83 KLSX 030213
FLSLSX

Flood Statement
National Weather Service St Louis MO
813 PM CST Sun Dec 2 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  North Fabius River near Ewing

  Middle Fabius River near Ewing

.This Flood Warning is a result of around 1 inch of precipitation 
the past few days and less than a tenth of an inch forecast in the
next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-040212-
/O.EXT.KLSX.FL.W.0133.000000T0000Z-181204T0600Z/
/EWNM7.1.ER.181202T0948Z.181202T1715Z.181203T0600Z.NO/
813 PM CST Sun Dec 2 2018

The Flood Warning continues for
  the North Fabius River near Ewing
* until late Monday night.
* At 7:30 PM Sunday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* The river is forecast to continue falling to below flood stage by 
  midday Monday.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

North Fabius River
  Ewing           11.0   11.56      10.3    8.0    6.6    5.8    5.4

&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154

$$

MOC111-040212-
/O.EXT.KLSX.FL.W.0134.181203T0800Z-181204T2000Z/
/EWMM7.1.ER.181203T0800Z.181203T1200Z.181203T2000Z.NO/
813 PM CST Sun Dec 2 2018

The Flood Warning continues for
  the Middle Fabius River near Ewing
* from late tonight to Tuesday afternoon.
* At 7:30 PM Sunday the stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early Monday morning
  and to crest near 12.2 feet by late Monday morning. The river 
  is forecast to fall below flood stage by Monday early afternoon.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Middle Fabius River
  Ewing           12.0   11.52      12.2   10.7    8.0    6.5    5.4

&&

LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162

$$
100 
WGUS83 KLSX 031234
FLSLSX
Flood Statement
National Weather Service St Louis MO
634 AM CST Mon Dec 3 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  North Fabius River near Ewing

  Middle Fabius River near Ewing

.This is the last statement for ths event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-031304-
/O.CAN.KLSX.FL.W.0133.000000T0000Z-181204T0600Z/
/EWNM7.1.ER.181202T0948Z.181202T1715Z.181203T0447Z.NO/
634 AM CST Mon Dec 3 2018

The Flood Warning is cancelled for
  the North Fabius River near Ewing.
* At  5:30 AM Monday the stage was 9.9 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 10:47 PM Sunday.
* The river will continue falling to 8.0 feet by tomorrow morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/04  12/05  12/06  12/07  12/08

North Fabius River
  Ewing           11.0    9.87       8.0    6.6    5.8    5.4    5.0


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-031304-
/O.CAN.KLSX.FL.W.0134.000000T0000Z-181204T2000Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
634 AM CST Mon Dec 3 2018

The Flood Warning is cancelled for
  the Middle Fabius River near Ewing.
* At  5:30 AM Monday the stage was 11.2 feet.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.6 feet. The river will 
  fall to 10.7 feet by tomorrow morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/04  12/05  12/06  12/07  12/08

Middle Fabius River
  Ewing           12.0   11.16      10.7    8.0    6.5    5.4    4.6


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:01 AM CST, 17 minutes earlier.

Area forecast discussion, Dec 2, 6:01 AM CST, 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
601 AM CST Sun Dec 2 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 402 AM CST Sun Dec 2 2018

Slow moving upper level low was over northwestern MO with surface
low pressure just ahead of it over southeastern IA and northwestern
IL.  The upper level and surface low will move slowly east-
northeastward today and tonight.  A shortwave rotating around the
upper level low will bring areas of light rain and drizzle to parts
of northeast and central MO and west central IL this morning.  Low
level cloudiness across northeast and central MO and west central IL
will advect southeastward into the rest of our forecast area later
today.  Will not see much of a diurnal rise in temperatures today
due to the low level cloud cover hindering solar insolation coupled
with strong and gusty west-southwest surface winds bringing colder
air into the region on the backside of the surface low.  The models
were depicting another shot of light precipitation across northeast
MO and west central IL late tonight, possibly extending south into
parts of central MO as well. This would continue to be light QPF,
but with temperatures dropping into the lower 30s late tonight there
will likely be some light snow and flurries across northeast MO and
west central IL with a dusting of accumulation possible, under one-
half inch mainly on elevated surfaces and grassy areas. Although
lows will be colder tonight they will still be slightly above normal
for early December.

GKS

.LONG TERM...  (Monday through Saturday)
Issued at 402 AM CST Sun Dec 2 2018

A broad long wave trof will dominate the Nation at the start of
the period with a split in the flow aloft over the eastern CONUS.
Any residual snow on Monday morning leftover from tonight should
have a back edge centered across northeast MO/west central IL. If
in fact its present it should light and short-lived and quickly
shunt eastward as the contributing impulse aloft moves east. Any
forcing is hard to diagnose which makes it hard to get too excited
about. Otherwise clouds, CAA, and below average temperatures will
dominate on Monday. Yet another impulse in the west-northwest
flow aloft will move from the Plains into and across the area late
Monday night into Tuesday. While there is weak forcing associated
with it, mid-upper level moisture appears non-existent. That
said, the atmosphere will be bottom heavy with moisture with
stratus expected to still be blanketing the area. Given the
magnitude of the cold air and CAA, there could be some flurries
around. It certainly will be a cold day with highs 10 to 15
degrees below normal. Dry and cold weather will prevail on Tuesday
night into Wednesday as a pattern change begins to proceed, and
surface high moves into and across the lower MS Valley.

The pattern change will evolve into a well-defined split flow. A
northern stream short wave combined with low level WAA are forecast
to produce sufficient lift to generate a swath of precipitation
Wednesday night into Thursday in advance of the migratory short wave
and associated cold front. The greatest forcing/lift is focused from
northeast MO into central IL. Thermal profiles would suggest it
should be all snow with a rain/snow mix further south. Maybe an inch
of snow is possible across the northern CWA in the 06-18z time
Thursday time frame. A large and quite formidable surface high then
settles into the Midwest in the wake of the cold front Thursday
night into Friday. This surface high and associated cold air mass
looks like it could be one of the key players for a potential winter
storm/event Friday night into Saturday. There seems to be a growing
consensus that a southern stream upper trof will move through the
Plains and into the lower-mid MS Valley during this time frame,
providing significant forcing/lift for widespread wintry
precipitation. The GFS and ECMWF have key differences in details.
The GFS (supported by the CMC GEM) depicts a stronger trof and
expansive precipitation across the entire CWA, while the ECMWF's
upper trof is not as amplified and it has stronger surface high
pressure to the north, yielding precipitation confined to the
southern 3/4ths of the CWA. This is still 6-7 days away, something
to watch and changes are almost assured.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 538 AM CST Sun Dec 2 2018

Surface low over southeastern IA will move slowly east-
northeastward. Strong and gusty southwesterly surface winds will
gradually veer around to a west-northwest direction by early
evening, then gradually weaken tonight as the tight surface
pressure gradient relaxes some. Stratus cloud deck will continue
to advect southeastward with MVFR cloud ceilings in UIN and COU
moving into the St Louis metro area later this morning. The cloud
ceiling height will gradually lower through the period, likely
dropping into the IFR category late tonight in UIN and COU. There
may be a few sprinkles or a little drizzle in UIN and COU this
morning. Light snow or flurries is expected late tonight in UIN
which could bring a period of visibility reductions.

SPECIFICS FOR KSTL: Surface low over southeastern IA will move
slowly east-northeastward. Strong and gusty southwesterly surface
winds will gradually veer around to a westerly direction by early
evening, then gradually weaken tonight as the tight surface
pressure gradient relaxes some. Stratus cloud deck will continue
to advect southeastward with MVFR cloud ceilings in UIN and COU
moving into the STL area later this morning. The cloud ceiling
height will gradually lower through the period, possibly
dropping into the IFR category late tonight/early Monday morning.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Dec 2, 3:49 AM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
349 AM CST Sun Dec 2 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
349 AM CST Sun Dec 2 2018

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Light snow is likely across parts of northeast Missouri and west
central Illinois on Thursday morning.

Snow is likely Friday Night and Saturday across the southern two-
thirds of Missouri and southern half of Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 1:16 AM CSTRiver Flood WarningLSXCole8 hr
Dec 2, 2:49 PM CSTRiver Flood WarningLSXLewis52 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.